Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Tapering update

Im down to 40 mg methadone and doing fine! Not craving a norco-high, either. 5mg per week.... been on Done 7 mos after a 5yr addiction. Cant wait to get these liquid handcuffs OFF
3 Responses
Avatar universal
Davidmel i know you said you live in a small town, and cant make it to meetings or havent told anyone about this, support is very crucial , theres nothing to be ashamed of, maybe try to go to therapist, i used one , still do , mine is  a  addiction and a anxiety specialist . which helped me. Its very hard to beat the addiction by yourself. you might want to slow it down when you get to 20mgs , they say thats where it gets tough, for me i never felt any of the taper.
Keep us updated
Avatar universal
Thank you! I do see a therapist who is in a private practice with the dr who owns the methadone clinic. I feared the wd from norco, and now am dreading what i have read about methadone wd. When i started methadone, i would have done anything to feel better. Wish i had pushed through it, but i have made my bed. I have thought about trying an na meeting out of town... and may still...
Avatar universal
hey david....well so far so good  methadone is a funny drug you can go for weeks tapering without any side effect...then out of no where you find yourself in withdrawal....coming off a 7yr habit at 150 mg I remember a few doses that s ucked...60 was the first major withdrawal I had and it lasted around 10 days  and just like it came on it was gone...then out of no where again 40 hit me the same way....all you can do is hold your dose... I call these ''roadblocks'' the real key here is to not let fear of it creep in  in a week or so they pass....just know most people do ok to around 20 mg then it gets tuff....you need to understand blood serum levels.....taking 5 away from 50 is only a 10%  drop in dose....take 5 away from 20  is 25% drop and you will feel like you got hit by a bus...it takes the body a wile to adjust to drops in dose especially in the lower doses.....this is a race one by the tortus not the hare...  let your body be the final judge in dropping dose not a schedule....some of the early sighs your going into withdrawal are not being able to sleep well....pain in the calfs of the leg or body aches..restless legs in general....methadone is especially tricky because it has a 1/2 life of 36 hour  so it may be 3 days b/4 you feel the drop in dose... it is critical you learn the early warning signs of withdrawal... you cant get around it but you can manage it  tapering below 20 for me was dropping dose then 4 days of withdrawal  then dropping dose again and 4 more days of withdrawal it took some getting use to but there is no completely comfortable way to do this...it is different to everybody and these are what most people go threw....you very lucky to not have gotten to high in your dose.....that and your getting off b/4 it has time to seap into your bones and fatty tissues....once your at the 5yr mark it is a ruff road to hoe....age is also important  I have seen 20yr olds pop out of it in 30 to 45 days....it took me double that...I was 47 let us know how old you are.....right now your attitude is great it is important to keep that going even when you dont feel good everybody is uncomfortable to some degree or another...but suffering is a choice  just know all you go threw is going to be worth it and there are a lot of members on this forum that have kicked this hideous drug  where here for you so ask all the questions you have... we will walk you threw the whole process..now is a good time to start to put together a support system...meetings phone numbers and clean friends support is critical  trust us your going to need it...  the only way to do this wrong is trying to do it alone...where here for you keep us updated
>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<<<
5 Comments
Thank u. Im 50. My clinic only uses 5 mg, ... ughh hadnt thought of things like that
Also.... maybe when i get down to 20 mg, should i just maybe not drink all of whats in the bottle when i dose since my clinic only deals in 5mg doses? Thats the only thing i can think of to slow the taper at that point...
Also... ive looked up na meetings outside of my small town... they are at 7pm, which is too late for me... would i be able to go once or twice in order to get a sponsor? Could that work?
Its hard to gauge how much your getting when you dont drink it all, alot of what you see in the bottle is filler, i would talk to the doctor when you get that low, like gnarly said this is something that you have to listen to your body, it can take a few days to even feel your decrease, i did 2.5 mgs every 2 weeks and it worked perfect , does your clinic have the pills or do they use the liquid,  the one i use to go to did the pills , and the nurses would split a 5mg pill in half , Talk to them , i know sometimes they can be a pain when a person wants to decrease. but asking questions never hurts.
Good idea-thanks!
And yes they do pills.... thats a great idea... i will get her to break it in half. Yall are such a great help!
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.